Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Representing sets of ordinals as countable unions of sets in the core model


Author: Menachem Magidor
Journal: Trans. Amer. Math. Soc. 317 (1990), 91-126
MSC: Primary 03E45; Secondary 03E35
DOI: https://doi.org/10.1090/S0002-9947-1990-0939805-5
MathSciNet review: 939805
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the following theorems.

Theorem 1 $ (\neg {0^\char93 })$. Every set of ordinals which is closed under primitive recursive set functions is a countable union of sets in $ L$.

Theorem 2. (No inner model with an Erdàs cardinal, i.e. $ \kappa \to {({\omega _1})^{ < \omega }}$.) For every ordinal $ \beta $, there is in $ K$ an algebra on $ \beta $ with countably many operations such that every subset of $ \beta $ closed under the operations of the algebra is a countable union of sets in $ K$.


References [Enhancements On Off] (What's this?)

  • [Ba] J. Baumgartner, Unpublished notes on the cardinality of clubs in $ {P_k}(\lambda )$.
  • [Bo] G. L. Boolos, On the semantics of the constructible levels, Z. Math. Logik Grundlag. Math. 16 (1970), 139-148. MR 0269496 (42:4391)
  • [De] K. J. Devlin, Aspects of constructibility, Lecture Notes in Math., vol. 342, Springer-Verlag, Berlin and New York, 1973. MR 0376351 (51:12527)
  • [De-Jen] K. Devlin and R. Jensen, Marginalia to a theorem of Silver (Proceedings of ISILC, Kiel 1975), Lecture Notes in Math., vol. 499, Springer-Verlag, Berlin and New York, 1975, pp. 115-142. MR 0480036 (58:235)
  • [Do] A. J. Dodd, The core model, Lecture Notes Series, No. 61, London Math. Soc., Cambridge Univ. Press, 1982. MR 652253 (84a:03062)
  • [Do-Jen] A. J. Dodd and R. Jensen, The core model, Ann. Math. Logic 20 (1981), 43-75. MR 611394 (82i:03063)
  • [Don-Jen-Ko] H. D. Donder, R. Jensen, and B. Koppelberg, Some applications of the core model, Set Theory and Model Theory (R. Jensen and A. Prestel, eds.), Lecture Notes in Math., vol. 872, Springer-Verlag, Berlin, Heidelberg and New York, 1981, pp. 55-97. MR 645907 (83c:03032)
  • [Je 1 ] T. J. Jech, Some combinatorial problems concerning uncountable cardinals, Ann. Math. Logic 5 (1973), 165-198. MR 0325397 (48:3744)
  • [Je 2 ] T. J. Jech, Set theory, Academic Press, New York, 1978. MR 506523 (80a:03062)
  • [Jen] R. Jensen, The fine structure of the constructible universe, Ann. Math. Logic 4 (1972), 229-308. MR 0309729 (46:8834)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03E45, 03E35

Retrieve articles in all journals with MSC: 03E45, 03E35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1990-0939805-5
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society